Alert archive / California / Red Flag Warnings in 2008
Red Flag Warning 26, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 6, 2008, 3:10 AM PDT for San Bernardino County, California; Mohave County, Arizona. It took effect at Jun 6, 2008, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2008, 3:10 AM PDT (10:10 UTC)
- In effect from
- Jun 6, 2008, 1:00 PM PDT
- Expired
- Jun 6, 2008, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 10.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3608 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 061010 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 310 AM PDT FRI JUN 6 2008 AZZ102-070000- /O.UPG.KVEF.FW.A.0018.080606T1900Z-080607T0400Z/ /O.NEW.KVEF.FW.W.0026.080606T2000Z-080607T0400Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 310 AM MST FRI JUN 6 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MST THIS EVENING ACROSS THE NORTHWEST DESERTS AND NORTHWEST PLATEAU IN ARIZONA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING REPLACES THE FIRE WEATHER WATCH. INCREASING WEST TO SOUTHWEST FLOW ALOFT IS EXPECTED TODAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE PACIFIC NORTHWEST. SURFACE WINDS WILL INCREASE TO AROUND 20 MPH WITH GUSTS AROUND 35 MPH BY EARLY AFTERNOON WHILE MINIMUM RELATIVE HUMIDITY FALLS BELOW 15 PERCENT. HIGH OR VERY HIGH FIRE DANGER IS EXPECTED OVER MUCH OF THE AREA EXCEPT PERHAPS A FEW AREAS THAT RECEIVED NEARLY A QUARTER OF AN INCH OF RAIN OVER THE PLATEAU ON WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ CAZ228-070000- /O.NEW.KVEF.FW.W.0026.080606T2000Z-080607T0400Z/ MOJAVE DESERT- 310 AM PDT FRI JUN 6 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR THE SAN BERNARDINO COUNTY DESERT AREA FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. INCREASING WEST TO SOUTHWEST FLOW ALOFT IS EXPECTED TODAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE PACIFIC NORTHWEST. SURFACE WINDS WILL INCREASE TO AROUND 25 MPH WITH GUSTS APPROACHING 40 MPH THIS AFTERNOON AND EVENING WHILE MINIMUM RELATIVE HUMIDITY FALLS BELOW 15 PERCENT. THE STRONGEST WINDS WILL BE ACROSS WEDNESDAY SAN BERNARDINO COUNTY. VERY DRY FUELS ARE ALSO INDICATED ACROSS THE DESERT AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS85 KVEF 070413 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 913 PM PDT FRI JUN 6 2008 AZZ102-CAZ228-070515- /O.EXP.KVEF.FW.W.0026.000000T0000Z-080607T0400Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-MOJAVE DESERT- 913 PM PDT FRI JUN 6 2008 /913 PM MST FRI JUN 6 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE SAN BERNARDINO COUNTY DESERTS OF CALIFORNIA AND THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA. RELATIVE HUMIDITY VALUES HAD CLIMBED TO BETWEEN 17 AND 22 PERCENT AT MOST SITE ACROSS THE SAN BERNARDINO COUNTY DESERTS. GUSTY WEST WINDS OVER 35 MPH WILL PERSIST OVER MUCH OF THE AREA UNTIL MIDNIGHT THEN GRADUALLY DIMINISH OVERNIGHT. ACROSS NORTHWEST ARIZONA...RELATIVE HUMIDITY VALUES WERE STILL BETWEEN 8 AND 12 PERCENT AT MANY REPORTING SITES...BUT WIND GUSTS WERE GENERALLY BELOW 35 MPH. WIND SPEEDS WILL CONTINUE TO GRADUALLY DIMINISH OVERNIGHT ALTHOUGH GUSTS OF 20 TO 25 MPH WILL BE COMMON. RELATIVE HUMIDITY RECOVERY WILL BE POOR...BUT SHOULD CLIMB ABOVE 15 PERCENT BY MIDNIGHT. $$ JGA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 5, 9:40 PM PDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 5, 9:40 PM PDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
940 PM PDT THU JUN 5 2008
.SYNOPSIS...A WEAK WEATHER DISTURBANCE WILL MOVE THROUGH THE PACIFIC
NORTHWEST FRIDAY AND SATURDAY. THIS WILL BRING INCREASING SOUTHWEST
WINDS TO SOUTHERN NEVADA AND NORTHWEST ARIZONA. TEMPERATURES ARE
EXPECTED TO RISE AROUND 10 DEGREES ON FRIDAY WITH SLIGHT COOLING
SATURDAY. CONDITIONS WILL REMAIN DRY THROUGH THE WEEKEND.
&&
.UPDATE...THE 00Z NAM AND GFS SOLUTIONS SUPPORT THE OVERALL GOING
FORECAST AS DETAILED BELOW. NO UPDATE IS PLANNED.
&&
.PREV DISCUSSION.../330 PM PDT THU JUN 5 2008/
.SHORT TERM...DRY NORTHWEST FLOW REMAINS OVER THE REGION TODAY WITH
AFTERNOON TEMPERATURES RUNNING ABOUT 10 TO 15 DEGREES BELOW AVERAGE.
MUCH WARMER TEMPERATURES ARE EXPECTED FRIDAY AS ANOTHER UPPER
DISTURBANCE MOVES INTO THE PACIFIC NORTHWEST. THIS WILL ALLOW FOR
INCREASING SOUTHWEST WINDS OVER THE SOUTHERN THIRD OF THE CWA WHICH
WILL BRING TEMPERATURES BACK TO NORMAL. A WEAK COLD FRONT WILL ALSO
PUSH THROUGH THE STATE FRIDAY AFTERNOON WITH BREEZY TO LOCALLY WINDY
CONDITIONS AHEAD OF THE FRONT. THE STRONGEST WINDS ARE LIKELY TO
REMAIN OVER MOHAVE COUNTY WITH GUSTS UP TO 35 MPH POSSIBLE. MODELS
ARE SHOWING THIS FRONT TO DISSIPATE BEFORE REACHING LAS VEGAS WITH
WINDS GRADUALLY DIMINISHING OVERNIGHT FRIDAY. HEIGHTS DO FALL
SLIGHTLY SATURDAY WHICH SHOULD LOWER TEMPERATURES A COUPLE OF
DEGREES. NOT MUCH MOISTURE AND DYNAMICS ASSOCIATED WITH THE
FRONT...BUT A FEW CLOUDS ARE LIKELY TO DEVELOP OVER CENTRAL NYE AND
LINCOLN COUNTIES.
.LONG TERM...LOW CONFIDENCE CONTINUES. MODELS WIDELY DIVERGENT NEXT
WEEK AND NOT BEING TOO CONSISTENT...ESPECIALLY THE GFS TODAY. SO
BROADLY EXPECT TROUGHING SUNDAY AND MONDAY TO WEAK ZONAL FLOW.
TUESDAY WILL SEE ANOTHER TROUGH MOVE IN FOR A TEMPERATURE DROP AND
POSSIBLY A FRONTAL PASSAGE THIS FAR SOUTH. HAVE PUT IN SOME LOWER
TEMPERATURES FOR TUESDAY AND WEDNESDAY AND THEN A TEMPERATURE RISE
THURSDAY. NO HINT AT ANY MOISTURE WITH THIS SCENARIO AND HAVE KEPT
THE POPS VERY LOW IN THE NORTH AND LOWERED CLOUD COVER THERE AS
WELL.
&&
.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS FOR THE REST OF
TONIGHT. ANOTHER TROUGH WILL APPROACH THE AREA FRIDAY AND BRING SOME
BREEZY SOUTHWEST WINDS IN THE AFTERNOON. NO SIGNIFICANT CLOUD COVER
EXPECTED THROUGH FRIDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...CLEAR SKIES AND LIGHT WINDS THROUGH FRIDAY MORNING.
ANOTHER APPROACHING TROUGH WILL BRING BREEZY SOUTHWEST WINDS IN THE
AFTERNOON FRIDAY. NO PRECIPITATION NOR SIGNIFICANT CLOUD COVER
EXPECTED THROUGH FRIDAY.
&&
.FIRE WEATHER...ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
PACIFIC NORTHWEST AND NORTHERN GREAT BASIN FRIDAY. THIS WILL KICK
SOUTHWEST WINDS UP ACROSS PORTIONS OF THE AREA. LOOKS LIKE WIND
GUSTS AROUND 35 MPH ARE LIKELY ACROSS MUCH OF MOHAVE COUNTY. SOME
UNCERTAINTY ABOUT FUEL STATUS. SOME RAIN FELL ON WEDNESDAY BUT FUELS
WERE VERY DRY BEFORE THE RAIN AND MOST AREAS GOT LITTLE TO NO
RAINFALL AND DRYING HAS TAKEN TODAY AND WILL CONTINUE THROUGH
FRIDAY. EXPECT FUELS TO BE VERY DRY AGAIN BY FRIDAY AFTERNOON.
RELATIVE HUMIDITY SHOULD DIP BELOW 15 PERCENT AS WELL SO ISSUED A
FIRE WEATHER WATCH FOR ZONE 102...THE NORTHWEST PLATEAU AND
NORTHWEST DESERTS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR AZZ102.
CA...NONE.
&&
ADAIR/GORELOW/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jun 5, 4:21 AM PDT, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 421 AM PDT THU JUN 5 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-060315- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 421 AM PDT THU JUN 5 2008 /421 AM MST THU JUN 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE PACIFIC NORTHWEST FRIDAY WILL RESULT IN LOCALLY BREEZY CONDITIONS. WIND GUSTS AROUND 35 MPH ARE LIKELY ACROSS MUCH OF SAN BERNARDINO AND MOHAVE COUNTIES. LOW RELATIVE HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER IS ALSO LIKELY ACROSS MOHAVE COUNTY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU IN MOHAVE COUNTY FOR FRIDAY AFTERNOON AND EVENING. A DRY WEST TO NORTHWEST FLOW ALOFT IS EXPECTED ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT SATURDAY THROUGH WEDNESDAY. OTHER THAN LOCALLY BREEZY CONDITIONS AT TIMES...NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in California, 2008Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.